Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 23, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Sep 4, 2016, 9:10 PM EDT for Greene County, Lenoir County, Pitt County, North Carolina. It took effect at Sep 6, 2016, 2:00 PM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 9:10 PM EDT (01:10 UTC)
- In effect from
- Sep 6, 2016, 2:00 PM EDT
- Expired
- Sep 7, 2016, 2:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Contentnea Creek at Hookerton (HOKN7). The gauge peaked at 11.57 ft at Sep 6, 2016, 8:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02091500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
486
WGUS42 KMHX 050110
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
910 PM EDT SUN SEP 4 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Contentnea Creek Near Hookerton affecting Greene...Lenoir and Pitt
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC079-107-147-060110-
/O.NEW.KMHX.FL.W.0023.160906T1800Z-160907T1800Z/
/HOKN7.1.ER.160906T1800Z.160906T1800Z.160907T1200Z.NO/
910 PM EDT SUN SEP 4 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Contentnea Creek Near Hookerton.
* From Tuesday afternoon to Wednesday afternoon...or until the
warning is cancelled.
* At 8 PM Sunday the stage was 11.2 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Tuesday afternoon.
* Impact...At 13.0 feet...Flood stage. Minor flooding of low lying
areas adjacent to creek can be expected.
&&
LAT...LON 3549 7768 3542 7744 3535 7741 3535 7747
3539 7756 3544 7771
$$1 follow-up statement
850
WGUS82 KMHX 050149
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
949 PM EDT SUN SEP 4 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Contentnea Creek Near Hookerton affecting Greene...Lenoir and Pitt
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC079-107-147-050219-
/O.CAN.KMHX.FL.W.0023.000000T0000Z-160907T1800Z/
/HOKN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM EDT SUN SEP 4 2016
The Flood Warning is cancelled for
The Contentnea Creek Near Hookerton.
* At 9 PM Sunday the stage was 11.2 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.4 feet
Friday morning.
* Impact...At 13.0 feet...Flood stage. Minor flooding of low lying
areas adjacent to creek can be expected.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Mon Tue Wed
Hookerton 13 11.2 Sun 09 PM 11.6 11.9 12.1
LAT...LON 3549 7768 3542 7744 3535 7741 3535 7747
3539 7756 3544 7771
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:35 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 4, 6:35 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
635 PM EDT SUN SEP 4 2016
.SYNOPSIS...
Post Tropical Cyclone Hermine will continue to lift slowly
northeast along the East Coast through late week as high pressure
persists over the Southeastern States.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 620 PM Sun...Fcst looks good with no changes planned...isold
shra threat for the coast N of Cape Hatteras this evening otherwise
mclr with pleasant temps.
Prev disc.. Latest model runs indicate that Hermine will be be a
little further away from our area than previous thought and thus
associated moisture will have less of an affect on our region.
Will hang on to a slight chance PoP through the evening NE
sections/Outer Banks then indicate gradual clearing as weak high
pressure continues to build over the area. It will be pleasantly
cool overnight with lows in the upper 50s inland to the upper 60s
beaches.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 3 PM Sun...High pressure surface and aloft will continue to
exert it's influence on the area with partly cloudy skies and warm
temperatures. NE areas will have a better chance for cloud cover
but now thinking all areas will remain dry. Highs will be in the
lower 80s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 245 PM Sunday...Impacts are expected to continue along the
Outer Banks from large swells associated with offshore Hermine
leading to beach erosion, rip currents, rough surf and possibly
overwash at times of high tide Monday night and Tuesday.
No significant changes to previous forecast...it still looks like
this week will be quiet and dry with high pressure at the surface
and aloft. Increasing temps and humidity through the week as low
level flow becomes SW late Wed and Thu. A cold front will approach
the region next weekend...and could see scattered showers and
tstms ahead of the front Sat night and Sun.
Latest forecasts show some main stem rivers around minor flood
stage early in the period, associated with excessive rainfall from
Hermine, though should be improving mid week. Please see flood
statements from the NWS for details.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Short Term /through Monday/...
As of 620 PM Sun...High confidence in mainly VFR conditions
through the period as high pressure prevails. Cant completely rule
out patchy light fog late as winds go light and temps approach
dewpts however looks marginal at best so no mention in tafs.
Otherwise mclr skies with some high based Cu from time to time.
Long Term /Monday night through Friday/...
As of 245 PM Sunday...Pred VFR conditions expected through the
period as dry high pressure influences the weather through the
late week.
&&
.MARINE...
Short Term /through Monday/...
As of 620 PM Sun...No changes as elevated seas will cont in the
wake of Hermine.
Prev disc...Continue the Small Craft Advisories for the near
shore waters mainly for seas associated with Post Tropical
Cyclone Hermine which will move only slowly NE over the next
several days. Expect northerly winds 10 to 20 KT with occasional
gusts to 25 KT through Monday. Seas are presently 7-10 feet north
and 5-7 feet south and will remain elevated 10 FT or higher over
the northern and central waters.
Long Term /Monday night through Friday/...
As of 245 PM Sunday...Unsafe boating conditions are likely to
persist across the northern and central coastal waters into
Tuesday as Post-Tropical Cyclone Hermine moves slowly NE off of
the East Coast. Monday night into Tuesday, expected NW flow 10-20
knots and dangerous seas into Tuesday. Seas 6-10 feet Monday night,
subsiding to 4-7 feet Tuesday afternoon into early Wed. Conditions
are expected to subside below SCA levels by Wednesday. W/WSW
winds 5-15 kt Wed becoming SW Thu and Fri with seas 2-4 feet.
&&
.TIDES/COASTAL FLOODING...
As of 300 PM Sun...Post Tropical Cyclone Hermine will continue to
move slowly northeast just off of the NE east coast through mid
week. Large long period swells associated with the storm will
continue to impact the NC coast, especially the Outer Banks. This
will result in water levels around 2 feet above normal with minor
beach erosion, possible ocean overwash at times of high tide,
large breaking waves and dangerous rip currents. Will continue
both the Coastal Flood Advisory and High Surf Advisory north of
Cape Hatteras for Outer Banks Dare County.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Monday evening for NCZ095-103-
104.
High Surf Advisory until 8 PM EDT Monday for NCZ103.
Coastal Flood Advisory until 8 PM EDT Monday for NCZ103.
MARINE...Small Craft Advisory until 5 AM EDT Wednesday for AMZ150-152-
154.
Small Craft Advisory until 5 AM EDT Tuesday for AMZ156.
Small Craft Advisory until 8 PM EDT Monday for AMZ158.
&&
SYNOPSIS...JME
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...CQD/DAG
AVIATION...RF/JME/CQD
MARINE...RF/JME/CQD
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 4, 8:48 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 848 PM EDT SUN SEP 4 2016 NCZ104-060100- OUTER BANKS HYDE- 848 PM EDT SUN SEP 4 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-060100- OUTER BANKS DARE- 848 PM EDT SUN SEP 4 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-060100- CARTERET- 848 PM EDT SUN SEP 4 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-060100- ONSLOW- 848 PM EDT SUN SEP 4 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-060100- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 848 PM EDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:02 PM EDT | Beach Hazards Statement | MHX | 47 hr | |
| Sep 5, 9:57 AM EDT | Small Craft Advisory | MHX | 6 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.